Alert archive / Nebraska / High Wind Warnings in 2008
High Wind Warning 36, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Oct 26, 2008, 2:23 PM MDT for Box Butte County, Dawes County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2008, 2:23 PM MDT (20:23 UTC)
- Expired
- Oct 26, 2008, 5:51 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Dawes County, NE
The radar
The Rapid City radar (KUDX), 185 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- -187 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 262023 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 223 PM MDT SUN OCT 26 2008 ...STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF THE NEBRASKA PANHANDLE... .STRONG AND GUSTY WINDS WILL CONTINUE TO BLOW ACROSS THE NEBRASKA PANHANDLE THIS AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. NEZ001>003-270000- /O.UPG.KCYS.WI.Y.0021.000000T0000Z-081027T0000Z/ /O.NEW.KCYS.HW.W.0036.081026T2023Z-081027T0000Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 223 PM MDT SUN OCT 26 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. AREAS OF THE NORTHERN PANHANDLE WILL SEE GUSTS IN EXCESS OF 60 MPH FOR THE REMAINDER OF THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ NEZ019>021-054-055-270000- /O.CON.KCYS.WI.Y.0021.000000T0000Z-081027T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 223 PM MDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. NORTH TO NORTHWEST WINDS ARE BEING OBSERVED TODAY IN THE PANHANDLE. GENERALLY WINDS ARE SUSTAINED IN THE MID 30 MPH RANGE WITH SOME AREAS SEEING GUSTS IN EXCESS OF 40 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GRIFFITH
1 follow-up statement
000 WWUS75 KCYS 262351 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 551 PM MDT SUN OCT 26 2008 NEZ001>003-270100- /O.CAN.KCYS.HW.W.0036.000000T0000Z-081027T0000Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 551 PM MDT SUN OCT 26 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. THE STRONG NORTHWEST WINDS THAT PLAGUED THE AREA SINCE MID MORNING HAD RAPIDLY DECREASED LATE THIS AFTERNOON TO 20 TO 35 MPH. WITH A COMPLETE DIMINISHING OF THE WINDS EXPECTED SHORTLY AFTER SUNSET... THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ NEZ019>021-054-055-270100- /O.CAN.KCYS.WI.Y.0021.000000T0000Z-081027T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 551 PM MDT SUN OCT 26 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. THE STRONG NORTHWEST WINDS THAT PLAGUED THE AREA SINCE MID MORNING HAD RAPIDLY DECREASED LATE THIS AFTERNOON TO 20 TO 35 MPH. WITH A COMPLETE DIMINISHING OF THE WINDS EXPECTED SHORTLY AFTER SUNSET... THE WIND ADVISORY HAS BEEN CANCELLED. $$ JLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 26, 12:48 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Oct 26, 12:48 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1248 PM MDT SUN OCT 26 2008
.SHORT TERM...TONIGHT THROUGH TUESDAY...
WIND ADVISORY FOR THE PANHANDLE HAS WORKED OUT WELL AND WILL LET
IT CONTINUE THROUGH 27/00Z. HOWEVER HIGHS FOR TODAY DID NOT AS
STRONG COLD FRONT BLASTED THROUGH EARLIER THIS MORNING. MOST AREAS
ARE GOING TO END UP 10 TO 15 DEGREES COLDER THAN PREVIOUSLY
THOUGHT. AS IT TURNS OUT THESE WILL BE THE ONLY FORECAST PROBLEMS
IN THE SHORT TERM AS NOW SURFACE HIGH PRESSURE AND AN UPPER LEVEL
RIDGE WILL DOMINATE THE WEATHER FOR THE BEGINNING OF THE WEEK.
MODELS INDICATING VERY DRY AIR ACROSS THE CWA SO WILL HARDLY SEE
ANY CLOUDS LET ALONE ANY PRECIPITATION. LOWS TONIGHT WILL BE SOME
THE COLDEST OF THE SEASON. WARMING TREND MONDAY AND TUESDAY.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
MILD AND DRY WEATHER WILL BE OVER THE CWA THROUGH NEXT WEEKEND.
MODELS CONTINUE TO MOVE A SHORTWAVE TROUGH ACROSS THE CENTRAL
ROCKIES WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. TIMING DIFFERENCES
STILL EXIST WITH THE FEATURE WITH THE 00Z ECMWF THE FASTEST AND
THEN GFS THE SLOWEST. THE 12Z GFS IS TRENDING SLIGHTLY FASTER WITH
THE SHORTWAVE TROUGH. THE 00Z ECMWF AND 12Z GFS DEVELOP A SMALL
AREA OF LIGHT QPF NEAR THE SNOWY RANGE LATE WEDNESDAY AFTERNOON AND
EARLY WEDNESDAY NIGHT. DEEP MOISTURE STILL APPEARS TO BE LACKING
FOR THE PERIOD. HOWEVER...MOISTURE AND SYNOPTIC LIFT WILL INCREASE
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT AND WILL INCREASE CLOUD
COVER OVER THE CWA AND ADD LOW POPS TO THE SNOWY RANGE. THE RIDGE
ALOFT REBUILDS OVER THE ROCKIES AND PERSISTS NOW INTO NEXT SUNDAY.
LATEST MODEL RUNS INCREASE THE FLOW ALOFT BY NEXT SUNDAY WHICH MAY
RESULT IN A WINDIER PERIOD. A COLD FRONT MOVES ACROSS THE EAST PART
OF THE CWA IN THE LATE THURSDAY AFTERNOON TO EARLY FRIDAY MORNING
TIME FRAME. BEHIND THE FRONT WILL BE SOMEWHAT COOLER TEMPERATURES
AND A WIND SHIFT. THE FRONT LOOKS TO BE SHALLOW AND WILL LEAVE
ANY MENTION OF PRECIPITATION OUT OF THE FORECAST FOR NOW. THE FRONT
MOVES EAST AS A SURFACE LOW PRESSURE TROUGH SATURDAY NIGHT AND
SUNDAY. MAIN MODEL DIFFERENCE AT THE SURFACE IS THE 00Z ECMWF
PLACING THE GREAT LAKES HIGH FURTHER WEST...ALLOWING THE FRONTAL
BOUNDARY TO BE FURTHER WEST IN THE CWA AND SLOWER TO MOVE BACK
EAST. FOR NOW WILL FOLLOW THE GFS PLACING AND TIMING OF THE SURFACE
FEATURES.
&&
.AVIATION...GUSTY SURFACE WINDS WILL PRODUCE TURBULENCE OTHERWISE
VFR CONDITIONS ARE EXPECTED.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY UNTIL 6 PM SUNDAY FOR NEZ001-NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...GRIFFITH
LONG TERM...WEILANDHazardous weather outlook, Oct 26, 9:51 AM MDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 951 AM MDT SUN OCT 26 2008 WYZ059>070-271600- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 951 AM MDT SUN OCT 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-271600- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 951 AM MDT SUN OCT 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING. NORTH TO NORTHWEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Oct 26, 1:02 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 102 PM MDT SUN OCT 26 2008 NEZ001>003-019>021-054-055-262115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 102 PM MDT SUN OCT 26 2008 STRONG AND GUSTY WINDS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON. GENERALLY THE WINDS WILL BE SUSTAINED IN THE MID 30 MPH RANGE BUT GUSTS INTO THE 40S WILL BE COMMON. A FEW GUSTS OVER 50 MPH CANNOT BE RULED OUT.
Local storm report, Oct 26, 2:17 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
217 PM MDT SUN OCT 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM NON-TSTM WND GST 2 WNW AGATE DAM RESERVO 42.97N 103.53W
10/26/2008 M63 MPH SIOUX NE MESONET
&&
DDEALLocal storm report, Oct 26, 2:21 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT SUN OCT 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM NON-TSTM WND GST 5 SSE CHADRON ST PARK 42.61N 102.97W
10/26/2008 M63 MPH DAWES NE MESONET
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 2:44 AM MDT | Wind Advisory | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more | 15 hr |
Nearby
High Wind Warnings in Nebraska, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.